Q. After a fall, I have pain in my right lower back. What shall I do?

Answered by
Dr. Nageswara Rao
and medically reviewed by iCliniq medical review team.
Published on Mar 27, 2016

Hi doctor,

I fell on a wooden set of stairs last night and landed mostly on my right lower back. From the morning, I feel like someone is squeezing my kidney every time I move. The pain is even more severe when I move my right leg. I do not see any blood in my urine and I do not want to go all the way to the ER for them to tell me nothing is wrong. What shall I do? My leg does not hurt, but I can still feel the pain when I am not moving my leg. But, it increases dramatically when I do. My pain is only on my lower right back. Please help.

Dr. Nageswara Rao

Diabetology General Medicine Internal Medicine
#

Hi,

Welcome to icliniq.com.

I feel sorry to hear this.

  • As you are telling the pain only when you are moving, it is most likely to be due to some local injury and muscle spasm.
  • If you are getting pain while walking or while sitting on the floor or hard surface then there is a chance of bone injury either ileal tuberosity or coccyx injury.
  • Take rest and have painkillers for two to three days.
  • If pain worsens then go to your nearby clinic for clinical evaluation and x-ray.

The Probable causes:

1. Muscle injury.
2. Bone injury - ileal tuberosity or coccyx injury.

Investigations to be done:

X-ray pelvis anteroposterior view.

Treatment plan:

Take painkillers and muscle relaxants like a combination of Diclofenac, Paracetamol and Chlorzoxazone along with Pantoprazole. Do not take these medications if you are in early pregnancy. Consult your doctor, discuss with him/her and take the medicine with consent.

Regarding follow up:

Revert back after three days to an internal medicine physician online.---> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


I have a pain near the tailbone after a blood patch was performed. Please help.

Query: Hello doctor, I had a spinal tap done two weeks ago, and a blood patch three days later. The blood patch worked but, I still get headaches and do not feel well at all. I have a swollen bump on my tailbone that hurts. I saw my doctor who did not seem too sure about it but, said there did not seem to ...  Read Full >>


Dr. Vansh Priya
Anesthesiologist

Answer: Hello,Welcome to icliniq.com.You most probably experienced a post dural puncture headache (PDPH), for which you were administered an epidural blood patch.Your signs and symptoms are more suggestive of a meningeal irritation due to some infection. I would suggest you consult a neurophysician for the...  Read Full

I get a sharp pain in my tailbone if I sit even for 30 minutes. What is the reason?

Query: Hello doctor,I am a 25 year old female, and I weigh 175 lbs and 5.7 feet tall. I have noticed for the past few months, that sitting is becoming increasingly uncomfortable. I get a sharp pain in my tailbone if I sit for even 30 minutes to an hour. The pain when I straighten up again can cause me to ...  Read Full >>


Dr. Atul Prakash
Orthopaedician And Traumatologist

Answer: Hello, Welcome to icliniq.com. You describe a condition called coccydynia. I suggest you try doing the following. Avoid soft cushiony seats where one would sink into. Sitting on firm seats is more comfortable than soft ones. Sit forwards rather than back, and by this I mean that avoid slouching into...  Read Full

If I had six Paracetamol tablets and seven of Mefenamic acid, how bad can it be?

Query: Hello doctor, I am 18 years old. What if I have six tablets of 500 mg Paracetamol (Crocin advance) and seven tablets of 500 mg Mefenamic acid (Ponstan forte) at one go (within five minutes)? How bad will it be? What will the side effects be?  Read Full >>


Dr. Smit Uttam Janrao
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. This dose is really too high. You should not take medicines like this without a proper prescription from your doctor. You may have an acute liver failure. Stop them right now and take a high-carbohydrate diet for the next five to seven days. ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.